Alert archive / Indiana / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 183, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Sep 15, 2003, 10:58 AM EST for Delaware County, Randolph County, Indiana. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 15, 2003, 10:58 AM EST (15:58 UTC)
- Expired
- Sep 15, 2003, 11:30 AM EST
- In force
- 32 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
Counties Delaware County, IN, Randolph County, IN
The radar
The Indianapolis radar (KIND), 116 km from the middle of the area, began a volume at 15:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 4.0 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 638 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- -55 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIND 151558 SVRIND INC035-135-151630- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1058 AM EST MON SEP 15 2003 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN DELAWARE COUNTY IN EAST CENTRAL INDIANA NORTHERN RANDOLPH COUNTY IN EAST CENTRAL INDIANA * UNTIL 1130 AM EST * AT 1051 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER EATON...OR ABOUT 10 MILES NORTH OF MUNCIE...MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ALBANY AT 1105 AM EST FARMLAND AT 1110 AM EST RIDGEVILLE AT 1120 AM EST WINCHESTER AT 1125 AM EST HAIL UP TO GOLFBALL SIZE HAS BEEN REPORTED WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN INDIANAPOLIS. LAT...LON 4043 8542 4020 8544 4014 8482 4040 8477 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 15, 2:35 AM EST, 8 hours 23 minutes earlier.
Area forecast discussion, Sep 15, 2:35 AM EST, 8 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 235 AM EST MON SEP 15 2003 MAIN FACTOR TO WORK WITH IN THE FORECAST ARE THE TEMPERATURES. TONIGHT THE COLD FRONT HAS MOVED INTO OHIO. THE CLOUDS BEHIND THE FRONT WERE CONTINUING TO MOVE EAST. BY FORECAST RELEASE TIME THESE SHOULD BE OUT OF CWA. CROSS SECTION SHOWS GOOD DRYING OVER AREA. WITH THE RESIDUAL MOISTURE WE HAD FROM THE RAIN OVER THE WEEKEND MAY GET SOME CU DEVELOPMENT. WILL GO PARTLY SUNNY DUE TO THIS. MORNING TEMPERATURES RUNNING A LITTLE HIGHER THEN BOTH GUIDANCE. SINCE THE FRONT WAS SLOWER MOVING THROUGH THEN THOUGHT COOLER AIR SHOULD BE SLOWER. WILL GO A LITTLE HIGHER THEN GUIDANCE TEMPS DUE TO THIS. CROSS SECTIONS SHOW VERY DRY AIR IN ALL LEVELS TONIGHT. WILL GO CLEAR. THE COOLEST TEMPERATURES ARE USUALLY THE SECOND NIGHT AFTER FROPA. WILL GO A LITTLE LOWER THEN GUIDANCE TEMPS. WITH THE DRY AIR REMAINING ON TUESDAY WILL GO MOSTLY SUNNY. TEMPERATURES INCREASING A FEW DEGREES WITH SOUTHERLY FLOW. .IND...NONE HAINES
Hazardous weather outlook, Sep 15, 8:20 AM EST, 2 hours 38 minutes before
INZ021-028>031-035>049-051>057-060>065-067>072-161000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 820 AM EST MON SEP 15 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE THIS MORNING ACROSS SECTIONS OF CENTRAL INDIANA THAT ARE NORTH OF INTERSTATE 70. SEVERE STORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS THURSDAY NIGHT AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Severe Thunderstorm Warnings in Indiana, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.